3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 05-26-2010, 06:10 AM   #1
Onederland - Gotcha
 
Hydra's Avatar
 
Join Date: Aug 2009
Location: USA - Ohio
Posts: 462

S/C/G: 252/180/178

Height: 5'9"

Default Seroquel and weight gain

I have been taking Seroquel for about 6 months. I was only taking 100 to 150mg but that was raised to 800mg a day when I had sever manic symptoms in late March/early April. Now, I am back down to 600mg and hopefully pdoc will say down to 400mg next week.

I gained 15 pounds during that episode due to eating whatever and whenever I wanted to. In the past six weeks I have lost 4 or 5 pounds. I am happy I did not gain more and I am losing again. It is just so slow.

Are there any other Seroquel users out there having trouble losing on this med? Maybe I should step up my walking. I don't want to reduce under 1,500 calories a day because I am hungry all darn day.
__________________


One broccoli for each ten pounds lost! And One Belly Dancer for Goal and Maintaining!!
Hydra is offline   Reply With Quote
Old 05-26-2010, 05:26 PM   #2
Moderator & Happy Chick
 
Leenie's Avatar
 
Join Date: Jun 2001
Location: Northern New Jersey
Posts: 12,120

Height: 5' 10"

Default

Congrats on your WL.. good job !!! Have you tried doing a search on this board for other seroquel discussions/threads? it might help answer some of your questions.

__________________
~ WORRY LOOKS AROUND, SORRY LOOKS BACK, FAITH LOOKS UP ~

Courage doesn't always roar.
Sometimes courage is the quiet voice at the end of the day saying,
"I will try again tomorrow."
.
Leenie is offline   Reply With Quote
Old 05-27-2010, 08:36 PM   #3
Senior Member
 
Join Date: Sep 2009
Posts: 112

S/C/G: 215/185/150

Height: 5'6"

Default

Hydra,
I'm sorry for what you are going through. I also take Seroquel but only take 25 - 50 mg. and night to help me sleep. I don't really like it because I tend to have a hard time "getting started" the next day. I can't imagine being on the dosage you are. I would sleep all the time, but I understand if your body needs the Seroquel, you won't have that type of reaction. I am bipolar but am fortunate not to have the extreme manic phases. I lean more toward depression. I have a cousin who has the mania and will be up for 2 or 3 days straight.
Anyway, I don't gain weight from Seroquel since I take such a low dose. I have drastically changed my eating habits though. I now avoid most grains and dairy. I also try to stay away from processed foods. It is not possible to give these up altogether but I have cut them drastically. Once you get used to it, it's really not hard. I haven't lost a lot of weight, but shorts that were pretty tight a year ago are now very loose on me.
The other thing I wanted to suggest is a website called crazymeds.us. It is a really great site for information in language that is easy to understand. It also has a great forum and you will find loads of information there too. I wish you the best of luck.
__________________

Hit 175 I'm getting there!!
mom with issues is offline   Reply With Quote
Reply

Similar Threads
Thread Thread Starter Forum Replies Last Post
Weight gain with meds? Jtjoray Depression and Weight Issues 39 11-18-2006 11:54 PM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off



All times are GMT -4. The time now is 11:42 PM.



Search Engine Optimization by vBSEO 3.3.2